Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 84, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 17, 2019, 6:03 PM CDT for Maries County, Phelps County, Pulaski County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2019, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 18, 2019, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maries County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:15 PM CDT | FLASH FLOOD | 2 Wnw Rolla, MO | HWY Y AND E IN ROLLA WERE IMPASSABLE DUE TO FLOODING. DELAYED REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
529
WGUS53 KSGF 172303
FFWSGF
MOC125-161-169-180500-
/O.NEW.KSGF.FF.W.0084.190717T2303Z-190718T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
603 PM CDT Wed Jul 17 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Maries County in central Missouri...
Northeastern Pulaski County in central Missouri...
Northern Phelps County in east central Missouri...
* Until midnight CDT.
* At 602 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Rolla... Dixon...
Doolittle... Newburg...
Northwye... Jerome...
Vichy...
This warning includes but is not limited to the following low water
crossings...
Route O at Jones Creek just south of Dixon...
Route Y northwest of Rolla...
and Route E near Stickney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3802 9161 3787 9204 3786 9215 3792 9220
3800 9214 3808 9196 3813 9190 3816 9170
3815 9156
$$
Schaumann2 follow-up statements
624
WGUS73 KSGF 172350
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
650 PM CDT Wed Jul 17 2019
MOC125-161-169-180500-
/O.CON.KSGF.FF.W.0084.000000T0000Z-190718T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Pulaski MO-Phelps MO-
650 PM CDT Wed Jul 17 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN MARIES...NORTHEASTERN PULASKI AND NORTHERN PHELPS
COUNTIES...
At 648 PM CDT, Doppler radar indicated thunderstorms that produced
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Rolla... Dixon...
Doolittle... Newburg...
Northwye... Jerome...
Vichy...
This warning includes but is not limited to the following low water
crossings...
Route O at Jones Creek just south of Dixon...
Route Y northwest of Rolla...
and Route E near Stickney.
Additional light to occasionally moderate rainfall will be possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3802 9161 3787 9204 3786 9215 3792 9220
3800 9214 3808 9196 3813 9190 3816 9170
3815 9156
$$
Hatch737
WGUS73 KSGF 180454
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1154 PM CDT Wed Jul 17 2019
MOC125-161-169-180504-
/O.EXP.KSGF.FF.W.0084.000000T0000Z-190718T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Pulaski MO-Phelps MO-
1154 PM CDT Wed Jul 17 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MARIES...NORTHEASTERN
PULASKI AND NORTHERN PHELPS COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3802 9161 3787 9204 3786 9215 3792 9220
3800 9214 3808 9196 3813 9190 3816 9170
3815 9156
$$
HatchWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:42 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 17, 2:42 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
242 PM CDT Wed Jul 17 2019
.SHORT TERM...(This evening through Thursday)
Issued at 200 PM CDT Wed Jul 17 2019
A mid level shortwave trough over south central IA will move ese-
se into western IL/east central MO by 00z/7pm. Most high res
guidance has convection developing in varying degrees over our
eastern cwfa. HRRR might have the best depiction of the evolution
of the convection (maybe). In general best setup for lift from
the wave will be late this afternoon and early this evening, 3pm-
7pm. Have seen some updrafts to our east struggle early this
afternoon, but it looks like stronger convection may have a better
chance during this time. Uncapped high cape/unstable atmosphere.
Despite high pwats/moisture, some dry air aloft will be able to
support stronger downdrafts/localized downburst with stronger
convection if it develops.
Don't plan on any changes to the excessive heat headlines with the
possible exception of south central MO. Heat index values 100-110
are common at reliable observation sites.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 200 PM CDT Wed Jul 17 2019
No big changes planned. Might make some adjustments/upgrades to
some south central MO counties for excessive heat headlines where
dewpoints are progged to be somewhat higher. In any case, will
continue heat headlines through Saturday.
A pattern change is still expected next week with a strong upper
ridge progged to build over the western CONUS. This will put our
area in northwest flow aloft and it should support an eventual
cold frontal passage with a drier and cooler air mass moving in late
in the period. We may have to continue the heat headlines for
some areas into Sunday, but in general cloud cover and eventually
some showers/storms with the front should cool things down.
Blended model guidance appears to be under doing rain chances
late Sunday into Monday. Will watch fcst trends, but believe
there will be fairly good, albeit short lived chances for precip
during that time. Global models are more bullish with rain chances
versus the fcst model blend in our database.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1218 PM CDT Wed Jul 17 2019
KSGF/KJLN/KBBG tafs: VFR. Sfc high pressure shifting off to the
east will keep very warm/humid conditions in place with moderate south
to southwest wind gusts at times. Scattered showers/tstms will be
possible east of KBBG and KSGF through 18/00z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT Saturday for MOZ082-083-090>092-
094>098-101>106.
Excessive Heat Warning until 8 PM CDT Saturday for MOZ055>058-
066>071-077>081-088-089-093.
KS...Excessive Heat Warning until 8 PM CDT Saturday for KSZ073-097-
101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSAHazardous weather outlook, Jul 17, 4:58 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 458 PM CDT Wed Jul 17 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 458 PM CDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Extreme excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered showers and thunderstorms are expected this evening through 8 pm, mainly east of US Highway 65. Isolated storms may produce localized damaging wind gusts and brief flooding. Heat index values from 100 to 110 degrees are likely to linger into early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Afternoon and early evening heat index values from 100 to 110 degrees are likely from Thursday into the weekend. There is a chance for thunderstorms Sunday afternoon through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:36 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
| Jul 17, 5:30 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 34 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.